MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 8-10MM STARTER/SIZER AWL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER ORTHOPAEDICS-MAHWAH 8-10MM STARTER/SIZER AWL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 6266-5-308
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 02/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an other instrument reamer was reported.The event was confirmed through visual inspection of the provided photographs.Method & results: device evaluation and results: no product was returned for evaluation, however a photograph was provided for review.The photographs show a fractured starter/sizer awl.Blood is visible on the device.Clinician review: no medical records were received for review with a clinical consultant.Device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusion: the event of crack/fracture was confirmed through visual inspection of the provided photographs.The exact cause of the event cannot be confirmed as insufficient information was provided.Additional information including device lot information, return of the device and primary operative reports are required to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.Product surveillance will continue to monitor for trends.
 
Event or Problem Description
When the reamer was introduced into the femur on hand power it snapped off with a portion left into the femur.Which resulted in the surgeon cutting a window distally to retrieve the broken piece.The femur also fractured which required a restoration hip stem.It added 2 hours to the surgery.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a partnership reamer was reported.The event was confirmed via evaluation of the returned device.Method & results: -device evaluation and results: visual inspection: visual inspection was performed as part of the material analysis: "shows the tapered starter/sizer with fracture location labelled.On visual examination, the reported fracture occurred approximately 182 mm from the tip of the shank." material analysis: a material analysis was performed and concluded the following: "review of the 8-10mm tapered starter/sizer, catalogue # 6266-5-308 confirmed fracture of the component.Characterisation using stereo microscopy and scanning electron microscopy confirmed the component fractured in overload at the intersection between the shank and the fluted region.No manufacturing or material related defects were observed on the examined areas of the component." -clinician review: no medical records were received for review with a clinical consultant.-device history review: could not be performed as lot code information was not provided.-complaint history review: could not be performed as lot code information was not provided.Conclusion: it was reported that the reamer broke during surgery and that an intraoperative fracture also occurred as a result.A material analysis was performed on the returned device which concluded the following: "review of the 8-10mm tapered starter/sizer, catalogue # 6266-5-308 confirmed fracture of the component.Characterisation using stereo microscopy and scanning electron microscopy confirmed the component fractured in overload at the intersection between the shank and the fluted region.No manufacturing or material related defects were observed on the examined areas of the component." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
8-10MM STARTER/SIZER AWL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key11423116
Report Number0002249697-2021-00382
Device Sequence Number3243076
Product Code LXH
UDI-Device Identifier07613327219685
UDI-Public07613327219685
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6266-5-308
Device Catalogue Number6266-5-308
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer05/23/2023
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient Weight70 KG